Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 83, NWS Jacksonville, FL

June 26, 2004Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 2004, 3:54 PM EDT for Clinch County, Echols County, Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2004, 3:54 PM EDT (19:54 UTC)
Expired
Jun 26, 2004, 5:00 PM EDT
In force
66 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Clinch County, GA, Echols County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1754 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS52 KJAX 261954
SVRJAX
GAC065-101-262100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 PM EDT SAT JUN 26 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINCH COUNTY IN SOUTHEAST GEORGIA
  NORTHEASTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 500 PM EDT

* AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES
  EAST OF MAYDAY...OR ABOUT 13 MILES NORTHEAST OF STATENVILLE...
  MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 500 PM EDT...
  MAYDAY...
  DU PONT...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.


LAT...LON 3084 8304 3064 8280 3073 8245 3111 8289
$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 26, 2:40 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SAT JUN 26 2004

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM...

.SHORT TERM...WILL BE BRIEF AS SQUALL LINE JUST W OF THE CWA WILL BE
PUSHING INTO THE FORECAST AREA OVER THE NEXT HOUR. 850H LLVL JET AND
MID LEVEL DYNAIMCS DRIVING THE MCS TODAY WILL PUSH NE OF THE
FORECAST AREA FOR SUNDAY...ALLOWING FOR MORE CLIMO TYPE POPS...
WHILE MONDAY WILL FEATURE ANOTHER LOW PRES SYSTEM TRACK JUST N OF
THE REGION WITH TRAILING SQUALL LINE FEATURES IMPACTING THE CWA AND
INTERACTING WITH SEA BREEZES ACRS NE FL...AND THUS THE PUSH TO A
MORE LIKELY POP COVERAGE.

.LONG TERM...BERMUDA HIGH PRESSURE RIDGE AXIS WILL ATTEMPT TO MAKE A
PUSH NORTHWARD OVER THE FORECAST AREA BY MID WEEK...THEN RE-FORM
NORTH OF THE FORECAST AREA BY THE FOURTH OF JULY WEEKEND. SWLY FLOW
SHOULD BE REPLACED BY A MORE SELY FLOW BY THE THU/FRI/SAT TIME
FRAME. 00Z GFS ENSEMBLES STILL SHOW CLIMO TO SLIGHTLY ABOVE POPS
WITH MOISTURE ASSOCD WITH EASTERLY WAVES POSSIBLY MOVING IN FROM
THE ATLANTIC. STILL A LOT OF UNCERTAINITY WITH THIS PATTERN SHIFTM
AND HAVE LEFT POPS NEAR CLIMO (40-50%) ACRS MUCH OF THE FORECAST
AREA.
&&

.MARINE...NO HEADLINES. MARINERS WILL NEED TO MONITOR EVOLUTION OF
SQUALL LINE CLOSELY THIS AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 70 92 72 91 / 20 30 30 60
SSI 76 90 76 88 / 20 20 30 50
JAX 72 92 73 91 / 20 40 30 60
SGJ 74 89 75 88 / 20 30 20 50
GNV 71 92 72 91 / 10 40 30 60
OCF 72 93 72 91 / 10 30 30 60
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

HESS/TRABERT
Hazardous weather outlook, Jun 26, 1:48 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT SAT JUN 26 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-
DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-
JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-
WAYNE-
148 PM EDT SAT JUN 26 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM ...

ALL OF SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA INCLUDING
BAKER...COLUMBIA...DUVAL...HAMILTON...NASSAU...ST JOHNS AND SUWANNEE
COUNTIES ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT. CONDITIONS
ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 60 MPH AND
HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
MOVEMENT OF THE STORMS WILL BE GENERALLY TO THE EAST AT 20 TO 30 MPH...
BUT MOVEMENT WILL BE SLOWER AND MORE ERRATIC ALONG THE EAST COAST
SEABREEZE AND IN THE NORTHEAST FLORIDA COUNTIES NOT INCLUDED IN THE
WATCH AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

In the hours before

Special weather statement, Jun 26, 2:54 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT SAT JUN 26 2004

FLZ040-261945-
MARION FL-
254 PM EDT SAT JUN 26 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT...

AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ANTHONY...OR ABOUT 7 MILES NORTH OF
OCALA...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND SPARR...ANTHONY...BURBANK...FORT MCCOY...
ORANGE SPRINGS AND HOG VALLEY THROUGH 345 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 26, 3:07 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 PM EDT SAT JUN 26 2004

GAZ164-165-261945-
CHARLTON GA-INLAND CAMDEN GA-
307 PM EDT SAT JUN 26 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND
CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
345 PM EDT...

AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF RACE POND...OR ABOUT 10
MILES NORTHWEST OF FOLKSTON...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND...WINOKUR...
WOODBINE...TARBORO AND COLESBURG THROUGH 345 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 26, 3:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EDT SAT JUN 26 2004

GAZ151-152-262015-
BRANTLEY GA-PIERCE GA-
324 PM EDT SAT JUN 26 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND
SOUTHERN PIERCE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 415 PM EDT...

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES SOUTHEAST OF BLACKSHEAR TO 3 MILES SOUTHWEST OF HOBOKEN...
MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND BLACKSHEAR...HOBOKEN...HICKOX...RAYBON...NAHUNTA
AND HORTENSE THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 26, 3:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT SAT JUN 26 2004

GAZ162-163-262030-
CLINCH GA-ECHOLS GA-
340 PM EDT SAT JUN 26 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM
EDT...

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES NORTHWEST OF STATENVILLE TO 4 MILES NORTHWEST OF
NEEDMORE...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE...NEEDMORE...
MAYDAY AND DU PONT THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 26, 3:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT SAT JUN 26 2004

FLZ040-262030-
MARION FL-
348 PM EDT SAT JUN 26 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM
EDT...

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF
SUMMERFIELD...OR ABOUT 6 MILES NORTHWEST OF WILDWOOD...MOVING
NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND SUMMERFIELD...BELLEVIEW...LAKE WEIR...
WEIRSDALE...SANTOS...SILVER SPRINGS SHORES AND OCKLAWAHA THROUGH 430
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:55 PM EDTSevere Thunderstorm WarningJAXCharlton50 min
Jun 26, 5:02 PM EDTSevere Thunderstorm WarningJAXCamden43 min
Jun 26, 5:45 PM EDTSevere Thunderstorm WarningJAXCamden45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.